Alert archive / North Carolina / Frost Advisories in 2013
Frost Advisory 2, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Apr 3, 2013, 3:01 PM EDT for 11 counties in North Carolina. It took effect at Apr 4, 2013, 12:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2013, 3:01 PM EDT (19:01 UTC)
- In effect from
- Apr 4, 2013, 12:00 AM EDT
- Expired
- Apr 3, 2013, 9:17 PM EDT
- In force
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Guilford County, NC, Johnston County, NC, Orange County, NC, Randolph County, NC, Wake County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951 WWUS72 KRAH 031901 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 301 PM EDT WED APR 3 2013 NCZ007>011-026>028-043-040915- /O.UPG.KRAH.FZ.A.0001.130404T0400Z-130404T1200Z/ /O.NEW.KRAH.FZ.W.0001.130404T0400Z-130404T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...LOUISBURG...NASHVILLE... ROCKY MOUNT...WILSON 301 PM EDT WED APR 3 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN COUNTIES OF NORTH CAROLINA. * TEMPERATURES...OVERNIGHT LOWS EXPECTED TO FALL INTO THE LOWER 30S. * TIMING...BETWEEN MIDNIGHT AND 8 AM THURSDAY MORNING. * IMPACTS...COLD SENSITIVE VEGETATION COULD BE DAMAGED BY A LIGHT FREEZE EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ021>025-038>041-040915- /O.UPG.KRAH.FZ.A.0001.130404T0400Z-130404T1200Z/ /O.NEW.KRAH.FR.Y.0002.130404T0400Z-130404T1200Z/ FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH 301 PM EDT WED APR 3 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...THE NORTHWESTERN AND CENTRAL PIEDMONT COUNTIES OF NORTH CAROLINA. * TEMPERATURES...OVERNIGHT LOWS EXPECTED TO FALL INTO THE MID 30S. * TIMING...BETWEEN MIDNIGHT AND 8AM THURSDAY MORNING. * IMPACTS...PATCHY FROST COULD DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ042-078-040915- /O.NEW.KRAH.FR.Y.0002.130404T0400Z-130404T1200Z/ JOHNSTON-WAYNE- INCLUDING THE CITIES OF...SMITHFIELD...GOLDSBORO 301 PM EDT WED APR 3 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. * LOCATION...THE CENTRAL COASTAL PLAIN COUNTIES OF NORTH CAROLINA. * TEMPERATURES...OVERNIGHT LOWS EXPECTED TO FALL INTO THE MID 30S. * TIMING...BETWEEN MIDNIGHT AND 8AM THURSDAY MORNING. * IMPACTS...PATCHY FROST COULD DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
956 WWUS72 KRAH 040117 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 917 PM EDT WED APR 3 2013 ...FREEZE WARNING AND FROST ADVISORY HAVE BEEN CANCELLED... .HIGH CLOUDS WILL MODERATE TEMPERATURES TONIGHT AND LIMIT THE DEVELOPMENT OF FROST AND FREEZE CONDITIONS. NCZ007>011-026>028-043-040230- /O.CAN.KRAH.FZ.W.0001.130404T0400Z-130404T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...LOUISBURG...NASHVILLE... ROCKY MOUNT...WILSON 917 PM EDT WED APR 3 2013 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FREEZE WARNING. HIGH CLOUDS WILL CONTINUE TO THICKEN OVERNIGHT AND KEEP TEMPERATURES FROM FALLING SIGNIFICANTLY. WHILE TEMPERATURES MAY BRIEFLY FALL INTO THE MID 30S...FROST AND FREEZE CONDITIONS ARE NOT EXPECTED. $$ NCZ021>025-038>042-078-040230- /O.CAN.KRAH.FR.Y.0002.130404T0400Z-130404T1200Z/ FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WAYNE- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH...SMITHFIELD...GOLDSBORO 917 PM EDT WED APR 3 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FROST ADVISORY. HIGH CLOUDS WILL CONTINUE TO THICKEN OVERNIGHT AND KEEP TEMPERATURES FROM FALLING SIGNIFICANTLY. WHILE TEMPERATURES WILL FALL INTO THE MID TO UPPER 30S...FROST IS NOT EXPECTED. $$ BLAES
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 3, 2:53 PM EDT, 8 minutes earlier.
Area forecast discussion, Apr 3, 2:53 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 253 PM EDT WED APR 3 2013 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE MIDDLE ATLANTIC REGION THROUGH TONIGHT...IN ADVANCE OF A LOW PRESSURE SYSTEM THAT WILL TRACK FROM THE GULF OF MEXICO TO THE MIDDLE ATLANTIC COAST THURSDAY THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM WEDNESDAY... HIGH PRESSURE WILL CONTINUE TO BUILD EAST AND RIDGE DOWN INTO CENTRAL NC THROUGH TONIGHT AND IS PROGGED TO BE CENTERED OVER VA BY 12Z THURSDAY. A VERY DRY AIR MASS (CHARACTERIZED BY DEWPOINTS IN THE TEENS AND LOW 20S) IS STILL IN PLACE ACROSS THE REGION AND THIS SHOULD ALLOW TEMPS TO FALL NICELY ONCE THE SUN SETS. HOWEVER...THE OVERNIGHT LOW FORECAST REMAINS A CHALLENGE AS THERE WILL LIKELY BE A LIGHT BREEZE AS THE PRESSURE GRADIENT TIGHTENS BETWEEN THE AFOREMENTIONED HIGH AND A DEVELOPING LOW PRESSURE ACROSS THE NORTHERN GULF. ALSO COMPLICATING MATTERS IS THE INCREASE IN HIGH CLOUDS FROM THE SOUTHWEST AHEAD OF THE LOW PRESSURE SYSTEM. THE PRESSURE GRADIENT WILL BE TIGHTEST ACROSS THE SOUTH AND THIS REGION WILL ALSO SEE MORE CLOUDS THROUGHOUT THE COURSE OF THE NIGHT. FURTHER NORTH (ESPECIALLY NORTHEAST)...THE PRESSURE GRADIENT WILL BE WEAKEST (LIGHTEST WINDS)...DUE TO THE CLOSER PROXIMITY TO THE HIGH PRESSURE CENTER AND THE CLOUDS WILL BE LAST TO REACH HERE. WITH ALL OF THIS IN MIND...AM EXPECTING OVERNIGHT LOWS TO RANGE FROM NEAR 30 DEGREES ACROSS THE NORTHEAST TO THE UPPER 30S FURTHER SOUTH. THEREFORE...WILL UPGRADE THE FREEZE WATCH TO A WARNING ACROSS THE NORTHEAST (ROUGHLY FROM PERSON TO FRANKLIN TO WILSON COUNTY AND LOCATIONS NORTHEAST) AND WILL TRANSITION THE REMAINDER OF THE FREEZE WATCH TO A FROST ADVISORY (ADDING IN JOHNSTON AND WAYNE). && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 250 PM WEDNESDAY... MODELS REMAIN FAIRLY CONSISTENT AND IN GOOD AGREEMENT WITH ONE ANOTHER IN REGARD TO TIMING AND LOCATION OF THE SYSTEM. AN UPPER LEVEL LOW OVER THE MIDWEST WILL TRACK EASTWARD ON THURSDAY AND FRIDAY...WITH THE MAIN TROUGH AXIS OVER CENTRAL NC AND THE MID ATLANTIC AROUND 18Z FRIDAY. THE LOW SHOULD MOVE COMPLETELY OFFSHORE BY 12Z SATURDAY. AT THE SURFACE...A 1030MB HIGH OVER THE VIRGINIAS AND PA ON THURSDAY WILL LEAD TO A HYBRID CAD EVENT SETTING UP AS RAIN MOVES INTO THE AREA FROM THE SOUTHWEST. THE LATEST RUNS OF BOTH THE NAM AND GFS SHOW STRONG ISENTROPIC LIFT (30-40 KTS OVER APPROX 100 MB OFF THE 12Z NAM)...WHICH WILL YIELD SIGNIFICANT RAINFALL ON THE NORTH AND NORTHEAST EDGES OF THE SURFACE LOW TRACKING EAST ALONG THE GULF COAST THURSDAY. THE SURFACE LOW SHOULD TRACK MORE NORTHEAST ALONG THE ATLANTIC COAST ON FRIDAY AS THE UPPER LEVEL TROUGH MOVES THROUGH. BASED ON THE 12Z NAM...EXPECT PRECIP TO MOVE INTO CENTRAL NC FROM THE SOUTHWEST AROUND 12Z THURSDAY...SPREADING OVER THE ENTIRE AREA BY 21Z OR SO. RAIN SHOULD COME TO AN END FROM WEST TO EAST DURING THE DAY FRIDAY. THE 12Z GFS INDICATES RAIN MOVING OUT OF THE AREA A BIT LATER ON FRIDAY THAN THE NAM. REGARDLESS...CLOUDY SKIES MAY LINGER A BIT BEHIND THE MAIN PRECIP AXIS AS THE CAD WEDGE ERODES. THERE SHOULD BE APPROX A 10 DEGREES SPREAD IN HIGH TEMPS ACROSS CENTRAL NC ON THURSDAY WITH THE CAD IN PLACE...MID 40S TO MID 50S NW TO SE. OVERNIGHT LOWS WITH CLOUDY SKIES AND ONGOING RAINFALL EXPECTED WILL RANGE FROM THE LOW 40S NW TO LOW 50S SE. HIGH TEMPS ON FRIDAY WILL BE A BIT TRICKIER AND WILL DEPEND ON HOW QUICKLY THE PRECIP ENDS AND WHEN THE CAD WEDGE ERODES. FOR NOW WILL REMAIN COOL WITH HIGHS IN THE NW IN THE LOW 50S AND CLOSE TO 60 IN THE SE AND LOWS FRIDAY NIGHT UPPER 30S NORTH TO MID 40S SOUTH. SEVERE THUNDERSTORMS ARE NOT EXPECTED AS THE MAIN BOUNDARY IS EXPECTED TO BE ALONG THE COAST...WITH LITTLE IF ANY CHANCE OF MOVING INLAND INTO THE SE COASTAL PLAIN. THE BIGGEST QUESTION IN THE FORECAST WILL BE THE AMOUNT OF RAIN THAT FALLS. HPC GUIDANCE INDICATES STORM TOTAL QPF VALUES BETWEEN 0.75 AND 1.25 INCHES...WHILE MOS GUIDANCE INDICATES QUITE A BIT MORE. THERE IS STILL SOME QUESTION OF WHETHER THE SYSTEM ALONG THE GULF TODAY WILL DECREASE THE AMOUNT OF MOISTURE AVAILABLE FOR OUR SYSTEM TOMORROW. THE LATEST MODELS HAVE NOT SHOWN LARGE CHANGES IN PRECIP TOTALS AND THUS WILL KEEP SIMILAR TOTALS IN THE FORECAST (ROUGHLY 1-1.5 INCHES)...HOWEVER THIS WILL NEED TO BE RE-EXAMINED WITH SUBSEQUENT MODEL RUNS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 250 PM WEDNESDAY... A PROGRESSIVE HIGH PRESSURE SYSTEM WILL MOVE EAST DURING THE WEEKEND BEHIND THE DEPARTING SYSTEM AND WILL RIDGE DOWN INTO CENTRAL NC. THE CENTER OF THE HIGH IS EXPECTED TO MOVE OFF THE MID ATLANTIC COAST BY SUNDAY ALLOWING RETURN FLOW TO SET UP OVER THE AREA. HIGHS ARE EXPECTED TO BE IN THE UPPER 50S TO LOWER 60S ON SATURDAY...BEFORE MODERATING INTO THE MID/UPPER 60S ON SUNDAY ONCE THE LOW LEVEL FLOW RETURNS TO A SOUTHERLY DIRECTION. AS OF THIS MODEL RUN...THE MONDAY BACKDOOR FRONT THAT HAS BEEN TALKED ABOUT FOR THE PAST COUPLE OF DAYS LOOKS TO REMAIN NORTH OF THE AREA. THEREFORE...INCREASING SOUTHERLY FLOW EARLY NEXT WEEK AHEAD OUR NEXT SYSTEM WILL LEAD TO A MODERATION OF TEMPS EACH DAY...WITH HIGHS IN THE MID/UPPER 70S EXPECTED BY WEDNESDAY. PRECIP CHANCES WILL BEGIN TO INCREASE ONCE AGAIN ON WEDNESDAY AS THE AFOREMENTIONED SYSTEM APPROACHES FROM THE WEST. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 130 PM WEDNESDAY... VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH MOST OF THE CURRENT TAF PERIOD AS HIGH PRESSURE DOMINATES THE WEATHER ACROSS CENTRAL NC. ONCE THE LINGERING CLOUD COVER MOVES OUT OF THE EXTREME SOUTHEAST SHORTLY...MOSTLY SUNNY SKIES WILL PREVAIL FOR THE REMAINDER OF THE DAY AND INTO THE OVERNIGHT HOURS. LIGHT NORTHERLY/NORTHEASTERLY WINDS WILL CONTINUE THIS AFTERNOON BEFORE BECOMING LIGHT AND VARIABLE OVERNIGHT AND THEN MORE NORTHEASTERLY/EASTERLY ON THURSDAY MORNING. HIGH CLOUDS WILL BEGIN TO OVERSPREAD THE REGION FROM THE SOUTHWEST TOWARDS DAYBREAK AND WILL BEGIN TO THICKEN AND LOWER THROUGH THE MORNING/EARLY AFTERNOON HOURS. MVFR CONDITIONS COULD SPREAD INTO THE SOUTHERN PORTIONS OF THE FORECAST AREA (KFAY) RIGHT BEFORE THE END OF THE CURRENT TAF PERIOD (18Z). OUTLOOK: AVIATION CONDITIONS ARE EXPECTED TO DETERIORATE SHORTLY AFTER THE END OF THE CURRENT TAF PERIOD (18Z THURSDAY)...WITH WIDESPREAD ADVERSE AVIATION CONDITIONS (IFR TO LIFR) AND PRECIP EXPECTED AREAWIDE BY THURSDAY AFTERNOON/EVENING ASSOCIATED WITH A DEVELOPING COLD AIR DAMMING WEDGE AND COASTAL LOW PRESSURE SYSTEM. CONDITIONS SHOULD BEGIN TO IMPROVE FRIDAY NIGHT INTO SATURDAY MORNING...WITH VFR CONDITIONS THEN PERSISTING THROUGH THE EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR NCZ007>011-021>028-038>041-043. && SYNOPSIS...MWS NEAR TERM...KRR SHORT TERM...KC LONG TERM...KRR AVIATION...KRR
Hazardous weather outlook, Apr 3, 8:20 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 820 AM EDT WED APR 3 2013 NCZ007>011-021>028-038>041-043-041230- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON- 820 AM EDT WED APR 3 2013 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. NCZ042-073>078-083>086-088-089-041230- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 820 AM EDT WED APR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:10 AM EDT | Freeze Watch | RAH | Alamance, Chatham, Davidson, Durham, Edgecombe, Forsyth and 12 more | 11 hr |
| Apr 3, 3:01 PM EDT | Freeze Warning | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Person and 3 more | 6 hr |
Nearby
Frost Advisories in North Carolina, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.